How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I am 33 yr old female. I am trying to figure out what is

Customer Question

Hello, I am 33 yr old female. I am trying to figure out what is going on. Have you ever seen a bi polar patient present with postural tachycardia while not on meds?
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for your question. Postural tachycardia syndrome or POTS can have numerous causes including genetics, viral illness, gastrointestinal issues, diabetes, obesity, anxiety/panic, etc...so yes an individual with Bipolar Disorder who is not on medications can develop POTS for numerous reasons independent of the medications or the Bipolar Disorder. I would recommend going to a cardiologist for treatment as sometimes a change in diet and daily activity can be enough to reverse the symptoms of POTS. And then if that fails, medications can be necessary like Fludrocortisone, Proamatine, or a Beta Blocker can help control the symptoms of POTS.

Related Mental Health Questions